Monday, August 2, 2010


      I am still depressed, however I have an appointment with my therapist in two weeks. I like seeing her as she teaches coping skills. Each time I am depressed it is different. I went to see my psychiatrist yesterday (7/30) and he did not want to increase my anti-depressant due to a possibility of a manic episode.

When you have bipolar it is not recommended for some to be on anti-depressants due to a possibility of becoming manic. For some that do not know what a manic episode is, here is the definition: distinct period of abnormally and persistently irritable, elevated, and/or mood, lasting one week. (Wes Burgess, M.D.,ph.D.)

During this period, three or more of the following symptoms have been present to a significant degree: decrease need for sleep, very talkative, may interrrupt or finish others and has difficulty stopping the flow of speech, has rapid thoughts, very distractable, overfocused on work, school, personal activities, takes risky chances such as recklace driving, overspending, and inflated sense of self-esteem.(Wes Burgess, M.D.,Ph.D.

Since I have been on the right medication, which took a while to find, I do not have any of the above symptoms except the depression now. There are two types of mania, Hypomania, and mania. Hypomania is less severe then being manic. In my opinion, medication and being proactive in your community as much as you can handle will keep you stable.

I can do all things through Crist which srengthen me (Philippians 4:13)


  1. Emeila, I'm so upset that you're still depressed and not having a good time right now. I wish I could be closer to you to help you through these times but I'm sure your family are there and keep you safe.

    Your smile fools me into thinking you're fine but your blog says otherwise. I sincerely hope you can get through this and good on you for keeping active in the community. As you so rightly say, being active keeps you on the right track. Loads & loads & loads of hugs. Mart

  2. Hi Emeila, so sorry you are still down. I never heard of anti-depressants making you manic, but it makes sense.

    Hang in there. Glad you have your family and friends around you.

    I saying I dislike, but is so true, "This too shall pass." Hope you feel better.


  3. Hi Emeila...its so nice to see a photo of you!
    Sorry to hear you are feeling down at the moment. I know what that feels like and understand where you're at. I hope it lifts for you soon as it does, which you're aware of.

    Thankyou for reading and commenting on my blog. I don't think we have an organisation called TOPS here in Australia.

    We have Weight Watcher's which I don't like because I always felt pressured weighing in and felt like a failure in front of alot of people if I didn't lose that week.

    I'm going to see a dietitian next week and back to therapy with my psychologist once a month. Its very easy to go off track for me so the more support the better.

    Take care. xox

  4. Hold that very last thought...You can do all things through Christ.
    Please visit my blog...maybe the posts I write (spiritual) will give you a sense of peace.
    Become a follower if you care to.